Alert archive / California / Wind Advisories in 2007
Wind Advisory 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 14, 2007, 11:48 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 11:48 AM PST (19:48 UTC)
- Expired
- Feb 14, 2007, 8:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 141948 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1248 PM MST WED FEB 14 2007 CAZ030-150400- /O.NEW.KPSR.WI.Y.0004.070214T1948Z-070215T0400Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 1148 AM PST WED FEB 14 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH CAN BE EXPTECTED TODAY IN JOSHUA TREE NATIONAL PARK...MOST NOTABLY AT HIGHER ELEVATIONS. THE STRONG WINDS WILL BEGIN TO DIMINISH DURING THE EVENING WITH SOME OCCASIONAL BREEZINESS OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ AJ
1 follow-up statement
000 WWUS75 KPSR 150407 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 907 PM MST WED FEB 14 2007 CAZ030-150515- /O.EXP.KPSR.WI.Y.0004.000000T0000Z-070215T0400Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 807 PM PST WED FEB 14 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR JOSHUA TREE NATIONAL PARK. THE STRONG GUSTY WINDS DURING THIS AFTERNOON AND EARLIER THIS EVENING HAVE NOW DECREASED BELOW ADVISORY CRITERIA. WINDS HOWEVER WILL REMAIN NORTHWEST AT 15 TO 25 MPH THIS EVENING THEN DECREASE TO 10 TO 20 MPH AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 14, 9:15 AM PST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 14, 9:15 AM PST, 2 hours 33 minutes before
AZZ020>028-CAZ030>033-150000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1015 AM MST WED FEB 14 2007 .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM OVER ARIZONA WILL CONTINUE THE CHANCE OF SHOWERS TODAY...MAINLY OVER THE HIGHER TERRAIN OF SOUTH CENTRAL ARIZONA...ALONG WITH ISOLATED AFTERNOON THUNDERSTORMS TODAY. HIGHER PRESSURE ALOFT BRING DRY AND STABLE AIR TO SOUTHEAST CALIFORNIA TODAY...AND OVER THE ENTIRE AREA THURSDAY AND FRIDAY...ALONG WITH A WARMING TREND. A SUBTROPICAL PACIFIC LOW PRESSURE SYSTEM OFF BAJA CALIFORNIA WILL APPROACH WITH INCREASING CLOUDINESS SATURDAY...AND A SLIGHT CHANCE OF SHOWERS BY SUNDAY. UNSETTLED WEATHER WILL CONTINUE THROUGH THE EARLY PART OF NEXT WEEK AS ANOTHER PACIFIC LOW PRESSURE AREA APPROACHES THE SOUTHERN CALIFORNIA COAST. && .SHORT TERM... TODAY THROUGH FRIDAY... UPPER TROUGH NOW IN POSITIVE TILT ORIENTATION OVER THE SOUTHWEST AND DYNAMICS ARE WANING. LINGERING MOISTURE AND STEEP LAPSE RATES ARE ABOUT ALL WE WILL HAVE LEFT TODAY TO GET ANY PRECIP...OVER SOUTH-CENTRAL ARIZONA. THUS PRECIP WILL DEFINITELY BE CONVECTIVE IN NATURE AND TEND TO BE EVEN MORE HIT OR MISS. DRY AIR ADVECTION OVER WESTERN PORTIONS OF THE FORECAST AREA SHOULD PREVENT SHOWER DEVELOPMENT THERE WITH ONLY SOME FLAT MOUNTAIN-HUGGING CUMULUS IN THE AFTERNOON. TRIMMED BACK POPS A BIT FOR TODAY GIVEN THESE CONDITIONS. OTHERWISE...THE FORECAST TRENDS LOOK GOOD WITH CLEARING SKIES TONIGHT AND WARMER TEMPERATURES THE LATTER HALF OF THE WEEK AS THE RIDGE BUILDS IN. PREVIOUS DISCUSSION... EARLY THIS MORNING THE LAST IN A SERIES OF SHORT WAVES WAS DROPPING SOUTHEAST ACROSS FAR SOUTHEAST CALIFORNIA AND WESTERN ARIZONA...AND THIS WAS CLEARLY SEEN IN THE IR AND VAPOR SATELLITE IMAGERY. BOTH THE FORCING AND MOISTURE APPEAR TO BE A BIT LIMITED TODAY...AND CONFINED PRIMARILY TO THE ERN PORTIONS OF THE CWA. THUS THE HIGHEST POPS WILL BE FROM PHOENIX EAST...AND IN THE MORNING HOURS. OMEGA VALUES ARE RATHER UNIMPRESSIVE THIS MORNING...WITH LESS THAN 3 MICROBARS/SEC UVV OVER THE ERN CWA THIS MORNING...AND DOWNWARD MOTION FORECAST IN THE WRN CWA. THIS IS PARTLY DUE TO THE FACT THE THE WHOLE CWA IS IN THE LEFT REAR QUAD OF A VERY STRONG UPPER JET...AND THAT Q CONVERGENCE IS MEAGER AS WELL. THERE IS A FAIR AMOUNT OF MOISTURE BETWEEN 900MB AND 600MB...BUT THE BOUNDARY LAYER COULD BE WETTER...AS SURFACE DEWPOINTS WERE MOSTLY IN THE 30S OVER THE LOWER AZ AND CA DESERTS AT 1 AM. IN ANY CASE...THE BEST CHANCES FOR SHOWERS ARE DURING THE MORNING AS THE SHORT WAVE MOVES ACROSS WESTERN ARIZONA...AND WE HAVE RAISED THE POPS A BIT OVER THE ERN CWA...WITH THE PHOENIX METRO RAISED TO 30 PERCENT. THIS ALSO FITS WELL WITH THE MOS TRENDS...AS ALL MODELS FORECAST CHANCE POPS FOR PHOENIX TODAY. IN ADDITION...THE RAISING OF OUR POPS IN THE ERN ZONES HELPS US BLEND IN BETTER WITH OUR NEIGHBORS TO THE NORTH. THERE IS ALSO SOME INSTABILITY TO DEAL WITH...AS COLD AIR MOVING IN ALOFT WILL PRODUCE LIFTED INDICES THAT ARE NEAR ZERO OR SLIGHTLY NEGATIVE TODAY...ACROSS THE SOUTH-CENTRAL PORTIONS OF THE CWA. THUS THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ALL DAY FROM PHOENIX EAST. BY THIS EVENING THE SHORT WAVE WILL BE PUSHING INTO NWRN MEXICO AND NEW MEXICO...WITH DVV AND DRIER AIR OVERSPREADING OUR CWA. SO OUTSIDE OF A LINGERING SLIGHT CHANCE FOR EVENING SHOWERS IN ERN ZONE 24...CLEARING SKIES ARE ON TAP FOR THE REST OF THE CWA OVERNIGHT WITH SKIES BECOMING MOSTLY CLEAR WEST OF PHOENIX...AND PARTLY CLOUDY EAST OF PHOENIX. DRY AND WARMER WEATHER IS EXPECTED THURSDAY INTO FRIDAY AS A HIGH PRESSURE RIDGE BUILDS OVER THE STATE FROM THE WEST. THE WARMEST SOUTHERN DESERTS SHOULD REACH INTO THE MID 70S TO AROUND 80 BY FRIDAY...WHICH WOULD BE ABOVE SEASONAL NORMALS. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... UPPER RIDGE ALONG W COAST CONTINUES TO BUILD INLAND FRI NIGHT THRU SAT BRINGING SOME WARMING TO OUR REGION AND DRY CONDITIONS. RIDGE IS E OF AZ BY SAT NIGHT AS A TROPICAL UPPER LOW...CURRENTLY WELL WEST OF CENTRAL BAJA...MOVES TO THE NE AND WILL BE NEARING THE NORTHERN COAST OF BAJA BY LATE SAT NIGHT. THIS SYSTEM WILL BRING INCREASING MID/HI LEVEL MOISTURE TO OUR REGION SAT NIGHT WITH 700 MB MOISTURE SPREADING IN FROM THE S BY EARLY SUN MORNING. THE UPPER LOW WILL WEAKEN AND OPEN UP AS IT CROSSES BAJA AND MOVES THROUGH OUR REGION SUN. THE MOISTURE PLUS ENOUGH DYNAMICS WITH THE WEAKENING LOW WILL BRING A SLIGHT CHANCE OF SHOWERS TO OUR ENTIRE REGION BY SAT NIGHT THRU SUN THEN DECREASING SHOWERS FROM THE W SUN NIGHT AS THE NOW OPEN TROF MOVES TO OUR E. THE MOVEMENT TO THE NE AND THE WEAKENING OF THIS LOW WILL BE DUE TO A STRONGER TROF DIGGING DOWN JUST OFF THE PACIFIC NW AND NORTHERN CA COASTS. THIS SYSTEM WILL CONTINUE TO INTENSIFY WITH A CLOSED UPPER LOW FORMING OFF THE CENTRAL CA COAST BY SUN NIGHT. WITH THIS STRONGER SYSTEM TO OUR W AND THE WEAKENING SYSTEM NOW TO THE E OF AZ...A SHORT WAVE RIDGE WILL DEVELOP BETWEEN THEM...NAMELY OVER AZ MON. THIS WILL BRING DRY CONDITIONS TO OUR REGION BUT ENOUGH LOW LEVEL MOISTURE WILL LINGER FOR PARTLY CLOUDY SKIES. BY TUES BOTH THE GFS/ECMWF HAS THE CLOSED UPPER LOW NEAR THE SOUTHERN CA COAST SPREADING ITS OWN MOISTURE PLUS TAPPING SOME TROPICAL MOISTURE AND SPREADING IT INTO OUR REGION. THE SYSTEM WILL HAVE FAIR AMOUNT OF DYNAMICS PLUS A 300 MB 100 KT JET WILL BE OVER SW/SOUTH CENTRAL AZ WITH THE JET CORE STILL OFF THE NORTHERN COAST OF BAJA. THIS WILL RESULT IN AT LEAST A SLIGHT CHANCE OF SHOWERS TUES THROUGHOUT OUR REGION. SYSTEM WILL ALSO BRING SOME COOLING THE FIRST PART OF NEXT WEEK. && .AVIATION... LOW-MID LEVEL CLOUDS WILL SLOWLY DIMINISH TODAY FROM WEST TO EAST ACROSS SOUTH CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA. HOWEVER...THERE IS A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT FROM KPHX EASTWARD BETWEEN 18Z AND 00Z. ANY STORMS THAT MATERIALIZE WILL BE VERY LIMITED IN AREAL COVERAGE. STRONG SUSTAINED NORTH- NORTHWESTERLY SURFACE WIND WILL IMPACT THE LOWER COLORADO RIVER VALLEY BETWEEN 18Z AND 03Z WITH GUSTS TO 25 KTS. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 17/DKS/07
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.